Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 360, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 4:26 PM EDT for Ashe County, Watauga County, Wilkes County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 28, 2011, 5:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 146 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:30 PM EDT | HAIL 1 | Boone, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041
WUUS51 KRNK 282026
SVRRNK
NCC009-189-193-282130-
/O.NEW.KRNK.SV.W.0360.110628T2026Z-110628T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 530 PM EDT.
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LOVILL...OR NEAR BOONE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOVILL...
BOONE...
SANDS...
RUTHERWOOD...
AND DEEP GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3639 8145 3613 8138 3611 8155 3611 8180
3629 8185
TIME...MOT...LOC 2026Z 259DEG 14KT 3622 8171
$$
AMS3 follow-up statements
316
WWUS51 KRNK 282047
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT TUE JUN 28 2011
NCC009-189-193-282130-
/O.CON.KRNK.SV.W.0360.000000T0000Z-110628T2130Z/
ASHE NC-WATAUGA NC-WILKES NC-
447 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN ASHE...WATAUGA AND WESTERN WILKES COUNTIES...
AT 445 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR RUTHERWOOD...OR NEAR BOONE...MOVING EAST AT 35 MPH.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN BOONE WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3639 8145 3613 8138 3611 8155 3611 8180
3629 8185
TIME...MOT...LOC 2047Z 259DEG 28KT 3624 8160
$$
AMS618 WWUS51 KRNK 282116 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 516 PM EDT TUE JUN 28 2011 NCC009-189-193-282130- /O.CON.KRNK.SV.W.0360.000000T0000Z-110628T2130Z/ ASHE NC-WATAUGA NC-WILKES NC- 516 PM EDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHERN ASHE...EASTERN WATAUGA AND WESTERN WILKES COUNTIES... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASCADE FALLS...OR NEAR DEEP GAP...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3611 8155 3634 8166 3639 8145 3613 8138 TIME...MOT...LOC 2116Z 261DEG 15KT 3620 8145 $$ AMS
279 WWUS51 KRNK 282133 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 533 PM EDT TUE JUN 28 2011 NCC009-189-193-282143- /O.EXP.KRNK.SV.W.0360.000000T0000Z-110628T2130Z/ ASHE NC-WATAUGA NC-WILKES NC- 533 PM EDT TUE JUN 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHE...EASTERN WATAUGA AND WESTERN WILKES COUNTIES EXPIRES AT 530 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3611 8155 3634 8166 3639 8145 3613 8138 TIME...MOT...LOC 2116Z 261DEG 15KT 3620 8145 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:26 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 28, 3:26 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... COLD FRONT ACROSS KY WILL SLIDE EAST REACHING THE BLUE RIDGE AFTER MIDNIGHT AND THEN PROGRESS EAST OF THE CWA BY MORNING. THIS WILL SET THE STAGE FOR BANDS OF TSRA STARTING IN THE MOUNTAINS ALONG RESIDUAL OUTFLOW THIS AFTERNOON AND THEN LIKELY JUMPING OUT TO THE PIEDMONT THIS EVENING WHERE THE FLOW IS BACKED AND INSTABILITY HIGHEST. THIS IN LINE WITH MOST GUIDANCE WHICH BASICALLY SHOWS A NEARLY SOLID LINE MOVING EAST OF THE BLUE RIDGE INTO THE LEE TROF THIS EVENING. THUS HAVE UPPED POPS TO HIGH LIKELYS/LOW END CATEGORICAL FAR WEST AND ACROSS THE EAST INCLUDING PARTS OF THE BLUE RIDGE WITH HIGH CHANCE COVERAGE IN BETWEEN WHERE THINK THE WESTERLY FLOW MAY LIMIT TO MORE SCATTERED NATURE. HIGH DCAPES WILL AGAIN PROMOTE POTENTIAL WIND DAMAGE WITH THE STRONGER STORMS AND ISOLATED LARGE HAIL PENDING ORGANIZATION. APPEARS THE MAJORITY OF THE CONVECTION WILL BE EXITING THE SE PIEDMONT SHORTLY AFTER MIDNIGHT IF NOT SOONER ESPCLY IF A MORE ORGANIZED LINE FORMS AND AIDS THE SE PUSH VIA DENSITY. HOWEVER THE MUCH DRIER AIR WILL LIKELY GET HUNG UP CROSSING THE FAR WEST UNTIL LATE PER ONLY SLOW SOUTHWARD PUSH TO THE ACTUAL FRONT. THUS DESPITE CLEARING WENT CLOSER TO THE WARMER MET MOS WITH LOWS MOSTLY IN THE UPPER 50S TO AROUND 60 WEST AND MID 60S PIEDMONT. UPPER TROF SWINGS ACROSS WED WITH THE ASSOCIATED COLD FRONT SLIDING TO THE SE ALLOWING DECENT SUBSIDENCE AND MUCH DRIER AIR TO WORK IN. THIS SHOULD MAKE FOR A MUCH MORE COMFORTABLE DAY WITH LOWER TEMPS/HUMIDITY AND MAINLY SUNNY SKIES OUTSIDE OF EARLY CLOUDS/FOG IN SPOTS FOLLOWED BY SOME AFTERNOON CU. WENT ON THE COOL SIDE OF MOS NW GIVEN THE COOLER 85H TEMPS ALONG THE SPINE OF THE APPS AND OUT EAST WHERE THE FLOW TURNS MORE NORTHERLY. OTRW MOS PRETTY CLOSE AND BASICALLY FOLLOWED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... CONTINENTAL SURFACE HIGH PRESSURE PROVIDES A COOLER AND COMFORTABLE END OF THE WEEK BEFORE UPPER RIDGE EXPANDS EAST. TEMPS COULD FALL INTO THE UPPER 40S ACROSS SOME OF THE SHELTERED MOUNTAIN VALLEYS WEDNESDAY NIGHT. THURSDAY NIGHT ALSO HAS THE POTENTIAL TO BE ANOTHER CHILLY NIGHT. AIRMASS SHOULD REMAIN DRY ENOUGH TO STUNT ANY DIURNAL CONVECTION FRIDAY AFTERNOON DESPITE HIGH TEMPS MOVING CLOSER TO 90F AGAIN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A STRETCH OF HOT AND INCREASINGLY HUMID AIR IS EXPECTED THROUGH THE HOLIDAY WEEKEND. AS DEWPOINTS INCREASE AND AIRMASS BECOMES INCREASINGLY UNSTABLE...ISOLATED STORMS WILL BE POSSIBLE ON SUNDAY WITH A WEAK FRONT PROVIDING THE FOCUS FOR CONVECTION INTO MONDAY AND MONDAY NIGHT. WITH H85 TEMPS CROSSING +20C...SOME UPPER 90S MAY EVENT BE POSSIBLE ACROSS THE PIEDMONT AND SOUTHSIDE LATE WEEKEND. COLD FRONT ARRIVING AT THE END OF THE FORECAST DOESNT LOOK TO PROVIDE MUCH RELIEF WITH THE UPPER HIGH BEGINNNG TO CLOSE OFF OVER THE SE CONUS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW. OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE EXPANSIVE AS DEEPER CONVECTION DEVELOPS. THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT. WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER RAINFALL. HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR CONDITIONS FROM WEDNESDAY THROUGH SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...KM LONG TERM...KM AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 931 AM EDT TUE JUN 28 2011 VAZ007-009>014-017>020-022>024-WVZ042>045-291345- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 28, 3:10 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BOISSEVAIN 37.28N 81.38W
06/28/2011 E0.25 INCH TAZEWELL VA POST OFFICE
&&
EHSpecial weather statement, Jun 28, 3:10 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT TUE JUN 28 2011
VAZ011-WVZ042-044-282015-
GILES VA-MERCER WV-MONROE WV-
310 PM EDT TUE JUN 28 2011
...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND MONROE
COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
PETERSTOWN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR RICH CREEK AROUND 320 PM...PEARISBURG AROUND
330 PM...KIMBALLTON AROUND 335 PM...LINDSIDE AROUND 340 PM AND
INTERIOR AROUND 345 PM.
LAT...LON 3745 8092 3745 8088 3743 8086 3745 8085
3746 8054 3724 8063 3728 8100 3730 8098
3730 8102
RCSSpecial weather statement, Jun 28, 3:26 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT TUE JUN 28 2011
VAZ011-018-WVZ044-282030-
CRAIG VA-GILES VA-MONROE WV-
326 PM EDT TUE JUN 28 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES AND MONROE
COUNTIES...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF UNION...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WAITEVILLE AROUND 340 PM...GAP MILLS AROUND
400 PM...CRAIG SPRINGS AROUND 425 PM AND PAINT BANK AROUND 430 PM.
LAT...LON 3765 8027 3764 8024 3763 8022 3762 8020
3762 8018 3746 8009 3736 8053 3751 8060
3765 8028
RCSSpecial weather statement, Jun 28, 3:27 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT TUE JUN 28 2011 VAZ023-024-034-035-282030- AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA- 327 PM EDT TUE JUN 28 2011 ...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...BOTETOURT AND ROCKBRIDGE COUNTIES... AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF BUCHANAN...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR NATURAL BRIDGE AROUND 405 PM AND GLASGOW AROUND 430 PM. LAT...LON 3779 7938 3754 7926 3746 7969 3763 7977 RCS
Special weather statement, Jun 28, 3:28 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT TUE JUN 28 2011
VAZ032-033-043-282030-
FRANKLIN VA-HENRY VA-PATRICK VA-
328 PM EDT TUE JUN 28 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF BASSETT...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BASSETT AROUND 335 PM...STANLEYTOWN AROUND
345 PM...COLLINSVILLE AROUND 400 PM...MARTINSVILLE CITY AROUND 410
PM...FIGSBORO AROUND 425 PM AND LEATHERWOOD AROUND 430 PM.
LAT...LON 3678 8015 3695 7976 3675 7966 3673 7967
3670 7967 3669 7968 3661 8007
RCSLocal storm report, Jun 28, 3:37 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL GLEN LYN 37.37N 80.86W
06/28/2011 E0.25 INCH GILES VA POST OFFICE
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:05 PM EDT | Special Weather Statement | RNK | Alleghany | 55 min |
| Jun 27, 8:46 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Jun 27, 9:24 PM EDT | Special Weather Statement | RNK | Caswell | 51 min |
| Jun 27, 9:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 60 min |
| Jun 27, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 43 min |
| Jun 28, 4:57 PM EDT | Areal Flood Advisory | RNK | Watauga | 3 hr |
| Jun 28, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 59 min |
| Jun 28, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 60 min |
| Jun 28, 6:22 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 38 min |
| Jun 28, 6:42 PM EDT | Special Weather Statement | RNK | Caswell | 63 min |
| Jun 28, 6:49 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 56 min |
| Jun 28, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 49 min |
| Jun 28, 6:58 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 62 min |
| Jun 28, 7:29 PM EDT | Special Weather Statement | RNK | Caswell | 61 min |
| Jun 28, 7:41 PM EDT | Special Weather Statement | RNK | Stokes | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.